Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 24, 2006, 9:52 PM CDT for Wheeler County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 9:52 PM CDT (02:52 UTC)
- Expired
- Aug 24, 2006, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250252 SVRLBF NEC183-250330- /O.NEW.KLBF.SV.W.0246.060825T0252Z-060825T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 952 PM CDT THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1030 PM CDT * AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BARTLETT...OR ABOUT 25 MILES EAST OF BURWELL...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARTLETT AND 7 MILES SOUTH OF FOUR CORNERS BY 1000 PM CDT... LAT...LON 4202 9874 4180 9873 4179 9831 4202 9832 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 250309 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1009 PM CDT THU AUG 24 2006 NEC183-250330- /O.CON.KLBF.SV.W.0246.000000T0000Z-060825T0330Z/ WHEELER NE- 1009 PM CDT THU AUG 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL WHEELER COUNTY... AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARTLETT...OR ABOUT 31 MILES EAST OF BURWELL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL WHEELER COUNTY AT 1020 PM CDT RURAL EASTERN WHEELER COUNTY AT 1030 PM CDT LAT...LON 4200 9865 4180 9866 4179 9831 4202 9832 $$ JMC
000 WWUS53 KLBF 250330 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1027 PM CDT THU AUG 24 2006 NEC183-250337- /O.EXP.KLBF.SV.W.0246.000000T0000Z-060825T0330Z/ WHEELER NE- 1027 PM CDT THU AUG 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WHEELER COUNTY EXPIRES AT 1030 PM CDT... LOCALLY HEAVY RAINFALL AND WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ACROSS RURAL SOUTHEASTERN WHEELER COUNTY WITH THIS STORM. LAT...LON 4200 9865 4180 9866 4179 9831 4202 9832 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:22 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 3:22 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT THU AUG 24 2006 .SYNOPSIS... PREFRONTAL TROUGH MOVING EAST ACROSS CENTRAL NEBRASKA AND EXTENDING WEST TO ALONG THE COLORADO WYOMING BORDER. ATTM CONVECTION DEVELOPING ALONG THE BOUNDARY SW OF KIBM WITH ISOLATED HIGH BASED RETURNS FURTHER EAST. && .DISCUSSION... IN THE NEAR TERM FORECAST TRENDED TOWARD THE WRF SOLUTION WITH MODEL BASED POPS USED AS DRY AIR SHOWN IN SOUNDING PROFILE AND WARM MID LEVEL TEMPERATURES WILL INHIBIT OVERALL CONVECTION POTENTIAL. THIS EVENING ISOLATED THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT AS STRONG WAVE MOVES SOUTHEAST WITH HIGHER IMPACTS TO AREAS TO OUR NORTH AND SOUTHWEST. OVERNIGHT THE COLD FRONT MERGES WITH THE PREFRONTAL TROUGH AND MOVES SOUTH. FRIDAY SHORTWAVE RIDGING WILL KEEP PRECIP CLOSE TO NIL UNTIL AFTERNOON AS THE RIDGE AXIS MOVES EAST. THEN AS LAPSE RATES STEEPEN AND ADDITIONAL LIFT IS CREATED AS A SERIES OF WAVES MOVE EAST THAT THE AIR COLUMN WILL HAVE A CHANCE TO MOISTEN AS UPSLOPE WINDS HELP MOISTEN THE LOWER LAYERS FOR RAIN TO POSSIBLY REACH THE GROUND IN THE PANHANDLE AND FAR WEST. HOWEVER THUNDERSTORMS THAT DO FORM WILL STILL BE HIGH BASED WITH DRY LIGHTNING STILL A THREAT FOR THE FIRE DANGER THROUGH THE AFTERNOON. THEN TEMPERATURES WILL BE IMPACTED BY THE ADDITIONAL CLOUD COVERAGE THAT WILL LIKELY LINGER AS THE H5 TROUGH AXIS IN THE NORTHWEST CLOSES OFF AND MOVES SOUTHEAST THROUGH SUNDAY. LONG RANGE MODELS DID SHOW ENOUGH VARIABILITY TO LIMIT LARGE CHANGES INTO THE EXTENDED ATTM WITH MAINLY DRY CONDITIONS CONTINUING. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT (7 PM MDT) THIS EVENING FOR NEZ204. && 19
Hazardous weather outlook, Aug 24, 3:44 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT THU AUG 24 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT THU AUG 24 2006 /244 PM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA MAINLY THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BE CAPABLE OF PRODUCING EXCESSIVE WIND GUSTS OVER 60 MPH THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE WEEKEND WITH EASTERLY FLOW IN PLACE AT THE SURFACE. INSTABILITY WILL BE RATHER LIMITED SO THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Aug 24, 6:58 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST THEDFORD 41.98N 100.57W
08/24/2006 M59 MPH THOMAS NE AWOS
&&
BTAYLORNearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.